Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 103, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 5, 2017, 5:22 PM CDT for 5 counties in Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2017, 5:22 PM CDT (22:22 UTC)
- Expired
- Apr 5, 2017, 5:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cannon County, TN, Coffee County, TN, DeKalb County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 94 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 1:50 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
085
WUUS54 KOHX 052222
SVROHX
TNC015-031-041-177-185-052245-
/O.NEW.KOHX.SV.W.0103.170405T2222Z-170405T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
522 PM CDT WED APR 5 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern De Kalb County in Middle Tennessee...
Northeastern Coffee County in Middle Tennessee...
Warren County in Middle Tennessee...
Southwestern White County in Middle Tennessee...
Southeastern Cannon County in Middle Tennessee...
* Until 545 PM CDT
* At 522 PM CDT, a severe thunderstorm was located 9 miles west of
McMinnville, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
McMinnville, Smithville, Morrison, Centertown, Rock Island State
Park and Summitville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3561 8612 3598 8577 3581 8554 3580 8556
3581 8557 3580 8559 3581 8560 3580 8560
3578 8561 3578 8560 3576 8560 3576 8561
3549 8597
TIME...MOT...LOC 2222Z 223DEG 41KT 3566 8594
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
102 follow-up statements
882
WWUS54 KOHX 052230
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
530 PM CDT WED APR 5 2017
TNC015-031-185-052239-
/O.CAN.KOHX.SV.W.0103.000000T0000Z-170405T2245Z/
Coffee TN-White TN-Cannon TN-
530 PM CDT WED APR 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COFFEE...
SOUTHWESTERN WHITE AND SOUTHEASTERN CANNON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3566 8599 3571 8600 3573 8599 3583 8590
3583 8588 3584 8589 3598 8577 3587 8565
3585 8567 3585 8563 3583 8565 3583 8568
3582 8565 3582 8564 3563 8591
TIME...MOT...LOC 2229Z 223DEG 41KT 3573 8587
$$
TNC041-177-052245-
/O.CON.KOHX.SV.W.0103.000000T0000Z-170405T2245Z/
De Kalb TN-Warren TN-
530 PM CDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN DE KALB AND NORTHWESTERN WARREN COUNTIES...
At 529 PM CDT, a severe thunderstorm was located near McMinnville,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
McMinnville, Smithville and Centertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3566 8599 3571 8600 3573 8599 3583 8590
3583 8588 3584 8589 3598 8577 3587 8565
3585 8567 3585 8563 3583 8565 3583 8568
3582 8565 3582 8564 3563 8591
TIME...MOT...LOC 2229Z 223DEG 41KT 3573 8587
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
10904
WWUS54 KOHX 052239
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
539 PM CDT WED APR 5 2017
TNC041-177-052248-
/O.EXP.KOHX.SV.W.0103.000000T0000Z-170405T2245Z/
De Kalb TN-Warren TN-
539 PM CDT WED APR 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DE KALB AND
NORTHWESTERN WARREN COUNTIES WILL EXPIRE AT 545 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3566 8599 3571 8600 3573 8599 3583 8590
3583 8588 3584 8589 3598 8577 3587 8565
3585 8567 3585 8563 3583 8565 3583 8568
3582 8565 3582 8564 3563 8591
TIME...MOT...LOC 2238Z 223DEG 41KT 3580 8580
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:55 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 5, 3:55 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Nashville TN 355 PM CDT Wed Apr 5 2017 .DISCUSSION... Afternoon storms have been slower to develop this afternoon with the anticipated increase in low level moisture occurring slower than originally forecast. However, dewpoints have crept up and storms have been increasing since 19-20Z. Expect this trend to continue for the next few hours with the bulk of the storms east of I-65 and becoming especially numerous on the Plateau. Severe storm potential will end this evening but wrap-around showers will arrive late tonight and then continue beyond 12Z Thursday. The upper level low that helped kick off today's storms will move from the Mid/Upper MS Valley to the lower Great Lakes Thursday. Thursday will be much cooler with post frontal conditions and extensive clouds in the cyclonic flow aloft...although some decrease in clouds should occur by afternoon. Clearing skies Thursday night will help allow temps to drop into the 30s most areas. Light winds should help prevent any frost Thursday night...but do expect patches of frost across the mid state Friday morning as cold air remains and sfc winds drop off. Upper level ridging will keep it dry Friday through the weekend and into Monday with daytime temperature rebounding into the 60s and then 70s. The next upper level system to impact Middle TN will move eastward through the Northern Plains early next week. This system and a weak cold front will bring a chance of showers to the region Monday night into next Wednesday. && .AVIATION... 18Z TAF DISCUSSION. Band of strong afternoon/early evening storms, followed by dry period, then wrap-around dz-/rw- on tap this period. Outside of convection early through 06z, largely expect VFR conditions. After 06z, upper low will wrap-around light precip and cigs expected to drop all sites overnight but possibly improve by 18z Thu. Winds will be quite gusty through the period...sometimes 25-35mph. && .PRELIMINARY POINT TEMPS/POPS... Nashville 44 58 39 59 36 / 50 50 0 0 0 Clarksville 43 57 37 58 35 / 60 50 0 0 0 Crossville 40 49 35 51 33 / 70 70 20 10 0 Columbia 44 58 38 60 35 / 50 50 0 0 0 Lawrenceburg 44 58 38 59 35 / 50 40 0 0 0 Waverly 43 59 39 59 37 / 60 50 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 AM CDT Thursday FOR Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......49 AVIATION........07
Hazardous weather outlook, Apr 5, 5:18 AM CDT, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 518 AM CDT Wed Apr 5 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-061000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 518 AM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Some strong to severe thunderstorms will be possible this afternoon through the early evening hours, especially for locations east of I-65. Main concerns with any strong to severe thunderstorms that do develop will be large hail, damaging winds, and the formation of tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and early evening. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Local storm report, Apr 5, 5:07 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
507 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL MANCHESTER 35.47N 86.08W
04/05/2017 E1.00 INCH COFFEE TN EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL ONGOING
&&
EVENT NUMBER OHX1700399
JACKSONLocal storm report, Apr 5, 5:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
512 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL GREENBRIER 36.42N 86.80W
04/05/2017 E0.88 INCH ROBERTSON TN FACEBOOK
&&
EVENT NUMBER OHX1700400
JACKSONLocal storm report, Apr 5, 5:13 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
513 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL CARTHAGE 36.26N 85.94W
04/05/2017 M1.00 INCH SMITH TN FACEBOOK
FACEBOOK IMAGE OF QUARTER SIZE HAIL
&&
EVENT NUMBER OHX1700401
JACKSONSpecial weather statement, Apr 5, 5:14 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
514 PM CDT WED APR 5 2017
TNZ009-010-029>031-052245-
Trousdale TN-Clay TN-Jackson TN-Macon TN-Smith TN-
514 PM CDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...NORTHERN
JACKSON...WEST CENTRAL CLAY...EASTERN MACON AND CENTRAL TROUSDALE
COUNTIES UNTIL 545 PM CDT...
At 514 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartsville, moving northeast at 65 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lafayette, Carthage, Hartsville, Red Boiling Springs, South Carthage,
Whitleyville, Bugtussle, Dixon Springs and Pleasant Shade.
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3662 8580 3643 8554 3621 8603 3636 8619
3663 8591
TIME...MOT...LOC 2214Z 224DEG 59KT 3634 8606
ShamburgerLocal storm report, Apr 5, 5:16 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM FUNNEL CLOUD 10 SE MANCHESTER 35.37N 85.96W
04/05/2017 COFFEE TN 911 CALL CENTER
MULTIPLE PUBLIC REPORTS OF A FUNNEL CLOUD
&&
EVENT NUMBER OHX1700402
JACKSONLocal storm report, Apr 5, 5:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
519 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FUNNEL CLOUD 10 SE MCMINNVILLE 35.59N 85.65W
04/05/2017 WARREN TN 911 CALL CENTER
MULTIPLE PUBLIC REPORTS OF A FUNNEL CLOUD
&&
CORRECTED EVENT TIME...COUNTY/STATE...LOCATION
EVENT NUMBER OHX1700402
JACKSONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:39 PM CDT | Special Weather Statement | OHX | Sumner | 36 min |
| Apr 5, 3:51 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 39 min |
| Apr 5, 3:54 PM CDT | Special Weather Statement | OHX | Robertson | 21 min |
| Apr 5, 4:02 PM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 29 hr |
| Apr 5, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Wilson | 35 min |
| Apr 5, 4:15 PM CDT | Special Weather Statement | OHX | Sumner | 30 min |
| Apr 5, 4:18 PM CDT | Tornado Warning | OHX | Coffee | 27 min |
| Apr 5, 4:27 PM CDT | Special Weather Statement | OHX | Smith | 33 min |
| Apr 5, 4:29 PM CDT | Special Weather Statement | OHX | Smith | 31 min |
| Apr 5, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 46 min |
| Apr 5, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith | 24 min |
| Apr 5, 4:47 PM CDT | Special Weather Statement | OHX | Trousdale | 28 min |
| Apr 5, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 24 min |
| Apr 5, 4:54 PM CDT | Tornado Warning | OHX | Grundy, Van Buren, Warren | 36 min |
| Apr 5, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 31 min |
| Apr 5, 5:06 PM CDT | Special Weather Statement | OHX | Putnam | 24 min |
| Apr 5, 5:10 PM CDT | Tornado Warning | OHX | Putnam | 21 min |
| Apr 5, 5:12 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 33 min |
| Apr 5, 5:14 PM CDT | Special Weather Statement | OHX | Macon, Smith | 31 min |
| Apr 5, 5:26 PM CDT | Tornado Warning | OHX | Overton, Putnam | 18 min |
| Apr 5, 5:38 PM CDT | Special Weather Statement | OHX | DeKalb | 37 min |
| Apr 5, 5:41 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren | 49 min |
| Apr 5, 5:46 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 44 min |
| Apr 5, 5:55 PM CDT | Special Weather Statement | OHX | Grundy | 35 min |
| Apr 5, 5:58 PM CDT | Special Weather Statement | OHX | Overton | 32 min |
| Apr 5, 6:08 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett, Putnam | 37 min |
| Apr 5, 6:12 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Overton, Putnam | 33 min |
| Apr 5, 6:42 PM CDT | Special Weather Statement | OHX | Overton | 48 min |
| Apr 5, 6:58 PM CDT | Special Weather Statement | OHX | White | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.